MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71453112
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during knee surgery, it was found that a legion cr high flex xlpe size 3-4 11mm package was not sealed.This happened before use in patient.Surgery was performed (delay unknown) with a back-up device instead.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The inner sterile pouch of the device packaging is unsealed at one end.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This issue has the same failure as the investigation started for capa-299 for contamination.The actions taken in capa-299 will address this issue; therefore, this nc investigation will be closed in reference to capa-299.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.Some potential probable causes for this event could include packaging damage in transit or storage.Based on this investigation, the need for corrective action is indicated.Should additional information be received, the complaint will be reopened.This is an isolated event that is currently being monitored.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN CR HIGH FLEX XLPE SZ 3-4 11MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12042918
Report Number1020279-2021-05328
Device Sequence Number3323284
Product Code JWH
UDI-Device Identifier00885556034323
UDI-Public00885556034323
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453112
Device Catalogue Number71453112
Device Lot Number20JM06814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1